Article Text

Download PDFPDF

An interesting case of tachyarrhythmia
Free
  1. Luciano Candilio,
  2. Alexander W Y Chen,
  3. Rashid Iqbal,
  4. Nandkumar Gandhi
  1. Department of Cardiology, East Surrey Hospital, Redhill, UK
  1. Correspondence to Dr Luciano Candilio, luciano.candilio{at}nhs.net

Statistics from Altmetric.com

Description

A 17-year-old male patient presented to the emergency department with sudden onset of palpitations after drinking high caffeine preparations at the gym. He had no relevant medical history or family history of sudden cardiac death. He denied any use of regular medications, alcohol or illicit drugs.

On arrival, he was tachycardic (ECG in figure 1—top) but haemodynamically stable. Cardiovascular examination was otherwise unremarkable; chest X-ray and routine blood tests were normal. He was given intravenous metoprolol with no significant effect. Subsequently, his blood pressure deteriorated (ECG in figure 1—bottom) and intravenous adenosine was administered followed by further blood pressure reduction. The on-call cardiologist was …

View Full Text

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.